MAUDE Adverse Event Report: ADVANCED ORTHOPAEDIC SOLUTIONS, INC. GALILEO TROCHANTERIC NAIL SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ADVANCED ORTHOPAEDIC SOLUTIONS, INC. GALILEO TROCHANTERIC NAIL SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1099-090
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, aos received an image of a broken galileo lag screw, p/n 1099-100.The lag screw had broken inside of the patient approximately 5 months since the initial surgery that took place on (b)(6) 2019.The reason for initial surgery is unknown as no x-rays from initial surgery have been provided.There has been no further communication regarding this complaint despite multiple requests to the sales representative.Because of this, a root cause for this break is unknown.It can be assumed that the implant broke from one of two possible reasons.One option is a secondary trauma that caused both the breakage of the femur and the failure of the implant.The second option is that the fracture did not heal due to the lack of reduction in the initial fracture.The implant is not designed as a load-bearing device, but load-sharing; only to regain structure and aid in the healing process.With improper reduction, there would be no bone growth to support the lag screw, therefore the lag screw could fracture.With no additional information other than an x-ray, no definite conclusion can be made.However, a failure at 5 months post-operation is not indicative of an issue with the implant as the patient should have been well healed by this time.If more information becomes available, this report will be updated.

Brand Name
GALILEO TROCHANTERIC NAIL SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ADVANCED ORTHOPAEDIC SOLUTIONS, INC.
3203 kashiwa street
torrance CA 90505
MDR Report Key9387388
Report Number2032480-2019-00015
Device Sequence Number16701893
Product Code HSB
UDI-Device Identifier00848665015836
UDI-Public00848665015836
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120148
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1099-090
Device Catalogue Number1099-090
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2019
Initial Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR